Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 107, NWS Nashville, TN

August 25, 2007Marshall County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 25, 2007, 3:32 PM CDT for Marshall County, Tennessee. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 25, 2007, 3:32 PM CDT (20:32 UTC)
Expired
Aug 25, 2007, 4:15 PM CDT
In force
43 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Marshall County, TN

The radar

The Nashville radar (KOHX), 85 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 25, 3:45 PM CDTHAIL 1Lewisburg, TNTRAINED SPOTTER REPORTS QUARTER SIZE HAIL IN LEWISBURG.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 375 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
375 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
1396 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 252032
SVROHX
TNC117-252115-
/O.NEW.KOHX.SV.W.0107.070825T2032Z-070825T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
332 PM CDT SAT AUG 25 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARSHALL COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF LEWISBURG...

* UNTIL 415 PM CDT

* AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR LEWISBURG...AND MOVING EAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LEWISBURG BY 345 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3560 8689 3543 8695 3533 8665 3559 8664

$$

31
1 follow-up statement
000 
WWUS54 KOHX 252051
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
351 PM CDT SAT AUG 25 2007

TNC117-252115-
/O.CON.KOHX.SV.W.0107.000000T0000Z-070825T2115Z/
MARSHALL TN-
351 PM CDT SAT AUG 25 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR CENTRAL MARSHALL COUNTY...

AT 345 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS 
LOCATED NEAR LEWISBURG...MOVING EAST AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL CENTRAL MARSHALL COUNTY AT 410 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3560 8689 3543 8695 3533 8665 3559 8664

$$

31

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:30 PM CDT, 2 minutes earlier.

Area forecast discussion, Aug 25, 3:30 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
330 PM CDT SAT AUG 25 2007

.SHORT TERM (THROUGH MON)...
KOHX-88D WAS SHOWING SCATTERED SHOWERS AND A FEW STORMS IN SOUTH
MID TN. DRIER AIR MIXED DOWN IN NORTH MID TN THIS AFTERNOON...BUT
STILL EXPECT SCATTERED ACTIVITY TO DEVELOP NORTH OF INTERSTATE 40
LATER THIS EVENING WITH A FRONTAL BOUNDARY MOVING IN.

THE FRONT MAY SLOW DOWN AS UPR WAVE MOVES EAST FM AR AND WILL KEEP
SCATTERED SHOWERS AND THUNDERSTORMS OVERNIGHT MOST AREAS. SFC HIGH
PRES MOVES INTO THE GREAT LAKES REGION SUN...WITH NORTH FLOW ACR
MID TN AND TEMPS 5 TO 10 DEGREES COOLER. DRY PATTERN CONTINUES MON
WITH WARMER TEMPS.

.LONG TERM (TUE-SAT)...
WARM H5 RIDGE COMES BACK AGAIN WITH WARMER TEMPS TUE-WED. ANOTHER
FRONTAL BOUNDARY IS EXPECTED TO MOVE ACR MID TN WED NIGHT...AND
WILL ACCOUNT FOR A SLIGHT CHC THUNDER. MORE MOISTURE STREAMS OVR
THE FRONT FM THE LWR MS VLY...AND WILL KEEP PCPN CHC INTO FRI.

LONG TERM MODELS SHOW MUCH COOLER H8 AIR FRI-SAT...WITH TEMPS
HELD INTO THE 80S.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      72  91  71  94 /  40  10  10  10
CLARKSVILLE    68  90  64  94 /  30  10  10  10
CROSSVILLE     65  84  65  89 /  50  30  10  10
COLUMBIA       71  93  71  95 /  30  10  10  10
LAWRENCEBURG   70  93  71  95 /  30  10  10  10
WAVERLY        69  93  67  95 /  30  10  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04
Hazardous weather outlook, Aug 25, 2:04 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
204 PM CDT SAT AUG 25 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-261915-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
204 PM CDT SAT AUG 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FRONTAL BOUNDARY IS EXPECTED TO MOVE INTO SOUTHERN MIDDLE TENNESSEE
TONIGHT. AHEAD OF THE FRONT...SCATTERED SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO FORM. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE
POSSIBLE...MAINLY IN SOUTHERN MIDDLE TENNESSEE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER
THREAT...SPOTTER ACTIVATION IS NOT ANTICIPATED.

04

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 9:37 PM CDTSevere Thunderstorm WarningOHXMaury, Williamson33 min
Aug 24, 9:55 PM CDTSevere Thunderstorm WarningOHXBedford35 min
Aug 24, 9:56 PM CDTSevere Thunderstorm WarningOHXWilliamson34 min
Aug 24, 10:37 PM CDTAreal Flood AdvisoryOHXRutherford3 hr
Aug 24, 10:42 PM CDTSevere Thunderstorm WarningOHXClay, Overton, Pickett33 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.